Solving approximate cloaking problems using finite element methods

Quoc Thong Le Gia, Heiko Gimperlein, Matthias Maischak, Ernst P Stephan

Abstract


Motivated by the approximate cloaking problem, we consider a variable coefficient Helmholtz equation with a fixed wave number. We use finite element methods to discretize the equation. Numerical results are shown to exhibit cloaking behaviour.

References
  • A. Alu and N. Engheta. Achieving transparency with plasmonic and metamaterial coatings. Phys. Rev. E 72:016623, 2005. doi:10.1103/PhysRevE.72.016623
  • W. Cai, U. K. Chettiar, A. V. Kildishev and V. M. Shalaev. Optical cloaking with metamaterials. Nature Photonics 1:224–227, 2007. doi:10.1038/nphoton.2007.28
  • A. Greenleaf, Y. Kurylev, M. Lassas and G. Uhlmann. Cloaking devices, electromagnetic wormholes and transformation optics. SIAM Rev. 51:3–33, 2009. doi:10.1137/080716827
  • R. V. Kohn, D. Onofrei, M. S. Vogelius and M. I. Weinstein. Cloaking via change of variables for the Helmholtz equation. Comm. Pure Appl. Math. 63:973–1016, 2010. doi:10.1002/cpa.20341
  • R. V. Kohn, H. Shen, M. S. Vogelius and M. I. Weinstein. Cloaking via change of variables in electric impedance tomography. Inverse Problems 24:015016, 2008. doi:10.1088/0266-5611/24/1/015016
  • U. Leonhardt. Optical conformal mapping. Science 312:1777–1780, 2006. doi:10.1126/science.1126493
  • M. Maischak. Book of Numerical Experiments (B.O.N.E). http://www.ifam.uni-hannover.de/ maiprogs/
  • J. B. Pendry, D. Schurig and D. R. Smith. Controlling electromagnetic fields. Science 312:1780–1782, 2006. doi:10.1126/science.1125907
  • D. Schurig, J. Mock, B. Justice, S. Cummer, J. Pendry, A. Starr and D. Smith. Metamaterial electromagnetic cloak at microwave frequencies. Science 314:977–980, 2006. doi:10.1126/science.1133628

Keywords


cloaking problem, finite element method

Full Text:

PDF BibTeX


DOI: http://dx.doi.org/10.21914/anziamj.v58i0.11729



Remember, for most actions you have to record/upload into this online system
and then inform the editor/author via clicking on an email icon or Completion button.
ANZIAM Journal, ISSN 1446-8735, copyright Australian Mathematical Society.